Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 3, 2022, 1:50 PM CST for Hale County, Alabama. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 1:50 PM CST (19:50 UTC)
- Expired
- Feb 3, 2022, 2:45 PM CST
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hale County, AL
The radar
The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 2:00 PM CST | TORNADO | 1 Nw Sawyerville, AL | STRUCTURAL DAMAGE TO HOMES AND MOBILE HOME SHIFTED OFF FOUNDATION ALONG HIGHWAY 14. |
| Feb 3, 2:00 PM CST | TORNADO | 2 Nne Sawyerville, AL | *** 1 FATAL, 8 INJ *** SIGNIFICANT DAMAGE FROM A LIKELY TORNADO ALONG COUNTY ROAD 30 IN THE SAWYERVILLE COMMUNITY. PRELIMINARY REPORT OF 1 FATALITY, 3 CRITICAL INJURIES, AND 5 MINOR INJURIES. |
| Feb 3, 2:31 PM CST | TORNADO | 3 Ene Phipps, AL | THE SAME STORM PRODUCED ITS 3RD TORNADO IN NE HALE COUNTY. THE TORNADO MOVED NORTHEAST AFFECTED PARTS OF BIBB AND TUSCALOOSA COUNTIES. WIDESPREAD SIGNIFICANT TREE DAMAGE OCCURRED ALONG THE PATH. AT LEAST A FEW STRUCTURES WERE DAMAGED. EF2, 7.08 MILES LONG, 400 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 11:40 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WFUS54 KBMX 031950
TORBMX
ALC065-032045-
/O.NEW.KBMX.TO.W.0005.220203T1950Z-220203T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
150 PM CST Thu Feb 3 2022
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Hale County in west central Alabama...
* Until 245 PM CST.
* At 150 PM CST, a severe thunderstorm capable of producing a tornado
was located over Walden Quarters, or 8 miles south of Eutaw, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Greensboro, Akron, Sawyerville, Greensboro Municipal Airport,
Wedgeworth, Evansville, Selden Lock And Dam, Harper Hill, Wateroak,
Phipps and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3276 8787 3280 8782 3284 8782 3301 8750
3300 8742 3283 8742 3283 8747 3270 8748
3261 8775 3261 8780 3262 8781 3263 8781
3263 8775 3266 8774 3265 8779 3271 8780
3271 8783 3275 8780 3277 8783
TIME...MOT...LOC 1950Z 243DEG 38KT 3271 8787
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
057 follow-up statements
396
WWUS54 KBMX 031955 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
155 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
155 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR HALE
COUNTY...
At 155 PM CST, a confirmed tornado was located near Walden Quarters,
or 8 miles southeast of Eutaw, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, Akron, Sawyerville, Greensboro Municipal Airport,
Wedgeworth, Evansville, Selden Lock And Dam, Harper Hill, Wateroak,
Phipps and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3276 8787 3280 8782 3284 8782 3301 8750
3300 8742 3283 8742 3283 8747 3270 8748
3261 8775 3261 8780 3262 8781 3263 8781
3263 8775 3266 8774 3265 8779 3271 8780
3271 8783 3275 8780 3277 8783
TIME...MOT...LOC 1955Z 243DEG 38KT 3274 8780
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
05598
WWUS54 KBMX 031959
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
159 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
159 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
HALE COUNTY...
At 159 PM CST, a confirmed tornado was located over Sawyerville, or 9
miles southeast of Eutaw, moving northeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sawyerville, Wedgeworth, Evansville, Harper Hill, Wateroak, Phipps
and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3269 8777 3279 8782 3298 8756 3301 8750
3300 8742 3283 8742 3283 8747 3278 8747
TIME...MOT...LOC 1959Z 238DEG 42KT 3277 8775
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
05525
WWUS54 KBMX 032001
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
201 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
201 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
HALE COUNTY...
At 200 PM CST, a confirmed large and extremely dangerous tornado was
located over Sawyerville, or 9 miles northwest of Greensboro, moving
northeast at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Sawyerville, Wedgeworth, Harper Hill, Wateroak, Phipps and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3272 8776 3278 8780 3301 8749 3300 8742
3283 8742 3283 8747 3279 8747
TIME...MOT...LOC 2000Z 240DEG 41KT 3277 8774
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
05084
WWUS54 KBMX 032007
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
207 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
207 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
At 207 PM CST, a confirmed large and extremely dangerous tornado was
located near Evansville, or 9 miles northwest of Greensboro, moving
northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Harper Hill, Wateroak, Phipps and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3277 8769 3282 8775 3301 8749 3300 8742
3285 8742
TIME...MOT...LOC 2007Z 230DEG 43KT 3282 8767
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
05425
WWUS54 KBMX 032017
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
217 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
217 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
At 217 PM CST, a confirmed tornado was located 8 miles east of Akron,
or 11 miles north of Greensboro, moving northeast at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Harper Hill, Wateroak, Phipps and Havana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3281 8759 3288 8767 3301 8749 3300 8742
3285 8742
TIME...MOT...LOC 2017Z 239DEG 27KT 3287 8760
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
05877
WWUS54 KBMX 032026
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
226 PM CST Thu Feb 3 2022
ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
226 PM CST Thu Feb 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
At 226 PM CST, a severe thunderstorm capable of producing a tornado
was located near Mertz, or 15 miles northeast of Greensboro, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Phipps and Wateroak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3283 8750 3292 8755 3300 8744 3300 8742
3285 8742
TIME...MOT...LOC 2026Z 240DEG 38KT 3291 8747
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
05563
WWUS54 KBMX 032038
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
238 PM CST Thu Feb 3 2022
ALC065-032048-
/O.EXP.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
238 PM CST Thu Feb 3 2022
...THE TORNADO WARNING FOR NORTHEASTERN HALE COUNTY WILL EXPIRE AT
245 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM CST for central and
west central Alabama.
LAT...LON 3283 8750 3292 8755 3300 8744 3300 8742
3285 8742
TIME...MOT...LOC 2038Z 243DEG 38KT 3297 8734
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 3, 12:29 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 3, 12:29 PM CST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1229 PM CST Thu Feb 3 2022 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1224 PM CST Thu Feb 03 2022/ Through Tomorrow. The weather situation will become more active as we continue into the early afternoon. Current surface obs indicate an elongated 1008mb surface low centered roughly over eastern Mississippi. The surface low is tracking northeast along a cold front which extends through the Mid-Atlantic and Northeast states. Based on theta-e analysis, a diffuse warm front is positioned roughly from Birmingham southeast towards Auburn. South-southeasterly surface winds coupled with south-southwesterly low-level winds are supplying warm, moist air with dewpoints currently in the mid to upper 60s across our southwestern counties. This will provide a corridor of surface based destabilization on the order of 800-1200 J/kg, per latest hi-res guidance and SPC mesoanalysis, which could combine with sufficient vertical wind shear to support an environment favorable for updraft organization and strong thunderstorms capable of producing damaging winds. Curved forecast hodographs continue to show potential for rotating updrafts with tornadoes possible. Still expect the most favorable environment will focus across our southwestern counties with instability diminishing with northward and eastern extent, but a smaller risk may continue as far north as the Birmingham metro. The ability for these storms to actually produce severe weather may be limited by the lack of upper-level support and relatively disorganized low-level support, but environmental profiles suggest enough potential to continue the Slight risk for severe storms as it currently stands. The risk will wane this evening as temperatures cool and instability decreases. Storms have begun consolidating along the cold front over southeastern Mississippi and eastern Louisiana. This broken line of storms will track northeast and enter southwest Alabama over the next couple of hours as the cold front moves into west Alabama. In addition to the severe risk, we will have a continued risk for flash flooding with the potential for an additional one to two and a half inches of rainfall along the I-20 corridor. These areas have already received around an inch of rainfall since yesterday, so runoff is likely to occur quickly under any heavier thunderstorms. Cooler air will quickly filter in behind the front. There is still small potential for a brief changeover to a wintry mix or freezing drizzle in our far northwest counties after midnight, but accumulation is not expected and the duration appears even less on some of the recent guidance. Therefore, the potential for even a light glaze is beginning to appear less likely. However, temperatures trends will need to be monitored overnight. Dry mid- level air will end precip chances across the north and western portions of the forecast area by tomorrow afternoon. The anafront nature of this system means the surface boundary will be well east of the area, but lingering showers can be expected across the southeast as the low to mid level trough axis passes across the Deep South. Highs will range from the lower 40s northwest to lower 60s southeast. 86 .LONG TERM... /Updated at 0355 AM CST Thu Feb 03 2022/ Saturday through Wednesday. The long-term forecast period will contain a somewhat progressive upper-level pattern, and due to several progged shortwave features embedded in a complex jet stream configuration throughout this time, this will be a relatively low predictability pattern. For now I've focused on temperatures, and overall moisture availability for forecasting PoPs. At this time, the influence of the more zonal flow aloft and persistent continental air mass precludes any mentionable or meaningful rain chances. Overall, it appears we'll have a cool and dry stretch of weather across the Deep South with diurnal temperatures running below average. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Messy aviation conditions will continue through this TAF period as a cold front passes through Central AL. Potential for SHRA or TSRA will continue through the overnight hours ending first at the northern TAF sites generally by 06Z. Precip may continue at TOI/MGM through tomorrow morning. IFR ceilings can be expected to continue, but may occasionally drop into LIFR. As the front passes by overnight, sfc winds will shift from southerly to northwesterly with gusts up to 20-22 kts. 86 && .FIRE WEATHER... A frontal system is approaching the area today. This will eventually lead to a widespread soaking rainfall, along with a thunderstorm potential, this afternoon through tonight. In the mean time, rain shower activity will persist in some areas along with south-southeasterly 20 ft winds at 5-10 mph. Cooler, drier conditions are expected to take hold Saturday onward with fire weather elements above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 37 42 24 47 26 / 100 20 0 10 10 Anniston 41 45 26 49 29 / 100 30 10 10 10 Birmingham 37 42 26 47 28 / 100 20 0 10 10 Tuscaloosa 36 44 27 49 27 / 90 20 0 10 10 Calera 40 44 28 49 30 / 100 30 10 10 10 Auburn 51 55 30 50 33 / 90 70 30 10 10 Montgomery 46 48 31 52 31 / 100 60 20 10 10 Troy 51 56 32 51 32 / 90 70 40 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch through Friday morning for the following counties: Autauga...Bibb...Calhoun...Chambers...Cherokee...Chilton... Clay...Cleburne...Coosa...Dallas...Elmore...Etowah...Greene... Hale...Jefferson...Lee...Lowndes...Macon...Marengo... Montgomery...Perry...Randolph...Shelby...St. Clair...Sumter... Talladega...Tallapoosa...Tuscaloosa. Flood Watch through late tonight for the following counties: Blount...Fayette...Lamar...Marion...Pickens...Walker...Winston. &&
Hazardous weather outlook, Feb 3, 4:19 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 419 AM CST Thu Feb 3 2022 ALZ011>015-017>050-041330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 419 AM CST Thu Feb 3 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rainfall are possible through tonight along and north of Interstate 85. Additional rainfall totals of 1 to 3 inches are forecast, with locally higher amounts. This may result in localized flooding of low lying or poor drainage areas. Strong to severe thunderstorm are possible this afternoon across portions of Central Alabama. Threats include damaging wind gusts, hail, and tornadoes. The greatest risk area will be southwest Central Alabama. A transition to light freezing rain or freezing drizzle is possible across northwest Central Alabama early Friday morning. This may result in slippery roadways, especially on bridges and overpasses. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Portions of the Tombigbee and the Black Warrior rivers are forecast to go into minor flood stage on Friday. Minor flooding may persist into early next week. Please refer to the latest river flood warnings for the latest stage information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed tonight through Friday morning.
In the hours before
Special weather statement, Feb 3, 12:36 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1236 PM CST Thu Feb 3 2022
ALZ030-031915-
Sumter AL-
1236 PM CST Thu Feb 3 2022
...A strong thunderstorm will impact portions of southern Sumter
County through 115 PM CST...
At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near
Alamucha, or 11 miles southwest of Cuba, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, York, Cuba, The University Of West Alabama, Bluffport,
Coatopa, Dug Hill, Kinterbish, Old Mallard Airport, Belmont,
Demopolis Lock And Dam, Lilita, McDowell, Bellamy, I 20 Welcome
Center At Cuba, Ward and Whitfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Alabama.
&&
LAT...LON 3249 8840 3269 8810 3269 8804 3264 8806
3263 8808 3259 8806 3263 8793 3262 8791
3262 8788 3259 8786 3261 8788 3260 8790
3259 8790 3252 8784 3252 8792 3246 8796
3242 8804 3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1835Z 236DEG 42KT 3232 8850
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
05Local storm report, Feb 3, 1:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 4 WNW LILITA 32.51N 88.18W
02/03/2022 SUMTER AL PUBLIC
TREES DOWN ON COUNTY ROAD 13 6 MILES NORTH
OF HIGHWAY 80. POSSIBLE TORNADO.
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:54 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 14 hr |
| Feb 3, 12:36 PM CST | Special Weather Statement | BMX | Sumter | 39 min |
| Feb 3, 12:51 PM CST | Tornado Warning | BMX | Sumter | 39 min |
| Feb 3, 1:18 PM CST | Tornado Warning | BMX | Greene, Sumter | 40 min |
| Feb 3, 2:16 PM CST | Tornado Warning | BMX | Bibb, Tuscaloosa | 59 min |
| Feb 3, 2:46 PM CST | Special Weather Statement | BMX | Hale | 29 min |
| Feb 3, 3:12 PM CST | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 12 min |
| Feb 3, 3:51 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 28 min |
| Feb 3, 4:55 PM CST | Tornado Warning | BMX | Autauga, Elmore | 35 min |
| Feb 3, 5:16 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Macon, Montgomery, Tallapoosa | 59 min |
| Feb 3, 5:29 PM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 21 min |
| Feb 3, 5:29 PM CST | Tornado Warning | BMX | Elmore, Tallapoosa | 21 min |
| Feb 3, 5:52 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Randolph, Russell | 83 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.